[Skip to Content]
[Skip to Content Landing]
Article
November 1996

Bullous Drug Eruption Treated With AmputationA Challenging Case of Vancomycin-Induced Linear IgA Disease

Author Affiliations

Columbia Presbyterian Medical Center, New York, NY; White Plains Hospital, White Plains, NY

Arch Dermatol. 1996;132(11):1289-1290. doi:10.1001/archderm.1996.03890350027004
Abstract

REPORT OF A CASE  The inpatient consultation service was asked to evaluate a 55-year-old woman with a bullous eruption of acute onset. The patient had been admitted to the hospital for cellulitis surrounding a chronic left lower extremity ulcer. Her history included diabetes mellitus type I for 45 years, hypertension, and severe peripheral vascular disease. She had undergone balloon angioplasty in the past but required a left femoral-peroneal bypass procedure several months prior to admission because of vessel reocclusion.On admission, the patient's physical examination revealed a ragged, necrotic ulcer overlying the left first metacarpophalangeal joint with purulent exudate and surrounding dusky erythema. Pulses were absent in both ankles. Bacterial culture of the ulcer and bone biopsy culture of the underlying unexposed bone both yielded methicillin sodium—resistant Staphylococcus aureus and Streptococcus viridans. A magnetic resonance imaging scan of the foot demonstrated osteomyelitis of the bone underlying the ulcer.The patient

First Page Preview View Large
First page PDF preview
First page PDF preview
×